Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 19, 2016, 6:32 PM EDT for Charleston County, Colleton County, Dorchester County, South Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 6:32 PM EDT (22:32 UTC)
- Expired
- Jul 19, 2016, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 71 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:32 PM EDT | TSTM WND DMG | 4 Wsw Ladson, SC | REPORT SUBMITTED VIA FACEBOOK SHOWING A LARGE TREE LIMB SNAPPED NEAR THE SHOPPES AT TROLLEY ON OLD TROLLY RD. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
308
WUUS52 KCHS 192232
SVRCHS
SCC019-029-035-192315-
/O.NEW.KCHS.SV.W.0100.160719T2232Z-160719T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 715 PM EDT
* AT 632 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR GIVHANS FERRY STATE PARK TO 6 MILES SOUTH OF
SLANDS BRIDGE TO ARCHDALE...MOVING SOUTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...SUMMERVILLE...ARCHDALE...MIDDLETON
PLACE...SLANDS BRIDGE...MAGNOLIA GARDENS AND GIVHANS FERRY STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3293 8060 3274 8038 3274 8009 3296 8007
3297 8023 3304 8038
TIME...MOT...LOC 2232Z 030DEG 10KT 3299 8041 3288 8028 3290 8009
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
792
WWUS52 KCHS 192247
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT TUE JUL 19 2016
SCC019-029-035-192315-
/O.CON.KCHS.SV.W.0100.000000T0000Z-160719T2315Z/
CHARLESTON SC-DORCHESTER SC-COLLETON SC-
647 PM EDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CHARLESTON...DORCHESTER AND COLLETON COUNTIES...
AT 647 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF GIVHANS FERRY STATE PARK TO 8
MILES SOUTH OF SLANDS BRIDGE TO MAGNOLIA GARDENS...MOVING SOUTHWEST
AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARCHDALE...MAGNOLIA GARDENS...MIDDLETON PLACE...HOLLYWOOD...
RAVENEL AND COTTAGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3274 8038 3293 8060 3302 8035 3294 8024
3293 8008 3274 8009
TIME...MOT...LOC 2247Z 030DEG 10KT 3296 8043 3285 8030 3287 8011
HAIL...0.88IN
WIND...60MPH
$$062
WWUS52 KCHS 192305
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT TUE JUL 19 2016
SCC019-029-035-192315-
/O.EXP.KCHS.SV.W.0100.000000T0000Z-160719T2315Z/
CHARLESTON SC-DORCHESTER SC-COLLETON SC-
705 PM EDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...DORCHESTER AND
COLLETON COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3274 8038 3293 8060 3302 8035 3294 8024
3293 8008 3274 8009
TIME...MOT...LOC 2302Z 030DEG 10KT 3296 8043 3285 8030 3287 8011
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 19, 4:00 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Charleston SC 400 PM EDT TUE JUL 19 2016 .SYNOPSIS... Atlantic high pressure will extend west over the region through Tuesday while a trough persists inland. A weakening cold front will sag through the region Wednesday, followed by a return of Atlantic high pressure and an inland trough for the end of this week through early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Dueling areas of high pressure, one to the east over the Atlantic and the other to the west over the central U.S., will continue to be pushed aside as a trough over the northeast and Mid-Atlantic states slowly shifts southeastwards. Meanwhile, a weakening cold front stretching across the Mid-Atlantic states will slowly move southwards. Models show a weak shortwave passing over the northern portion of our area this evening. These models along with short range High-resolution models indicate a line of thunderstorms approaching our area from the north and possibly impacting some of our counties this evening. This appears to be reasonable as radar already shows convection to our north and moving towards us. The Charleston Tri-County area may have the best opportunity to have some convection this evening. But the other far inland counties across SC and GA could also experience some of the same convection. The sea breeze has been slow to work it's way inland this afternoon and a capped atmosphere has limited convection across most of the area up to now. But SBCAPEs around 3,000 J/kg in some locations and PWATs approaching 2 inches could sustain any convection that develops/moves into our area this evening. Any storms that do develop are capable of producing brief heavy rainfall. Additionally, DCAPEs around 1,000 J/kg could generate strong wind gusts. It's not out of the question that a few storms could become severe, especially if a line develops. Convection will decrease with the loss of daytime heating late this evening, but a few showers and/or thunderstorms could linger through much of the night. Lows will range in the mid to upper 70s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... Wednesday: High pressure extended over the area from the central United States and the Atlantic will weaken in response to a mid-lvl low pressure trough advancing over the Mid-Atlantic states. Chances of showers and thunderstorms will be possible as a weak sfc cold front associated with this feature shifts south/southeast through the region. Greatest chances of precip should occur in southern areas of South Carolina and southeast Georgia where sfc heating reaches its maximum potential before the arrival of the front. 0-6 km bulk shear near 25-30 kt, SBCAPE around 3000 J/kg and PWATs near 1.75 to 2.00 inches suggest pulse type convection capable of producing brief heavy rainfall and strong wind gusts. A few thunderstorms could be severe during afternoon into late evening hours. Precip coverage should then begin to decrease with the loss of daytime heating Wednesday night, but a few showers and/or thunderstorms could linger through much of the night, mainly in southeast Georgia. In general, high temps will range in the low/mid 90s away from the immediate coast. Overnight lows will range in the mid/upper 70s. Thursday and Friday: Weak mid-lvl waves of energy will continue to drift southward over the southeastern United States between a large ridge of high pressure over the central United States and Atlantic high pressure offshore. Although moisture levels will decrease behind the front shifting south and/or offshore, sufficient heating in combination with lingering moisture should support chances of showers/thunderstorms for most areas Thursday afternoon/evening. By Friday, the main focus of shower/thunderstorm activity should shift south as drier air depicted by PWATs less than 1.5 inches enters northern areas. In general, slight chances of precip will remain in the forecast for northern areas while chances remain in the forecast in southeast Georgia and perhaps along the coast in extreme southeast South Carolina. Overall highs should be a degree or two cooler on Thursday behind the front, in the low/mid 90s, before mid 90s return on Friday. Overnight lows will range in the low/mid 70s. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A fairly typical summertime pattern will exist during the extended range as a broad upper ridge expands over the area with Atlantic high pressure at the surface. Temps will likely rebound into the mid/upper 90s over the weekend before tapering off to the mid 90s early next week. Mainly diurnal showers/thunderstorms expected each day. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... 18Z TAFs...Showers and thunderstorms are expected into this evening, so VCTS is in both the KCHS and KSAV TAFs until 02Z. However, thunderstorms could impact KCHS beyond that time period. Brief flight restrictions are possible with any TSRA that directly impacts either airport. As convection develops TEMPO groups may need to be added in TAF amendments. Extended Aviation Outlook: Brief flight restrictions are possible with showers/thunderstorms each afternoon, especially Wednesday as a cold front pushes into the region. Otherwise VFR conditions are expected at both CHS and SAV terminals. && .MARINE... Tonight...South to southwest winds will peak around 15 kt near the coast this evening due to the sea breeze, then slowly diminish overnight. The sea breeze is causing winds near the coast to increase to around 15 kt. Elevated winds should continue into this evening. Seas will range from 1-3 ft. Wednesday through Sunday: A cold front should push through the waters late Wednesday, followed by high pressure and a modest gradient through late week. South/southwest winds will briefly turn to the north/northwest behind the front Wednesday night into Thursday, but will then return to a south/southwest flow by the weekend. Occasional surges will occur, primarily along the coast each afternoon with the sea breeze and over the nearshore Atlantic waters at night due to nocturnal jetting. However, wind speeds are expected to peak at or below 15-20 kt. Seas will range between 1-3 ft...with occasional 4 ft seas beyond 40 nm in offshore Georgia waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...JRL AVIATION... MARINE...
Hazardous weather outlook, Jul 19, 4:03 AM EDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 403 AM EDT TUE JUL 19 2016 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-200815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 403 AM EDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 6:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT TUE JUL 19 2016
SCZ045-052-192230-
INLAND BERKELEY SC-TIDAL BERKELEY SC-
602 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
630 PM EDT...
AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUGER...OR 9 MILES SOUTHEAST OF MONCKS
CORNER. THIS STORM WAS NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3315 7976 3303 7975 3306 7995 3318 7992
TIME...MOT...LOC 2202Z 074DEG 1KT 3312 7988Special weather statement, Jul 19, 6:11 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT TUE JUL 19 2016
GAZ099-100-114-115-192245-
BULLOCH GA-CANDLER GA-TATTNALL GA-EVANS GA-
611 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS...
CANDLER AND TATTNALL COUNTIES UNTIL 645 PM EDT...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF REGISTER...OR 8 MILES
NORTHWEST OF CLAXTON. THIS STORM WAS NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HAGAN AND REGISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING. AVOID USING METAL
EQUIPMENT AND KEEP DISTANCE FROM OBJECTS SUCH AS IRRIGATION
SYSTEMS... POLES...FENCES AND TREES. LIVESTOCK AND OUTDOOR PETS ARE
PARTICULARLY VULNERABLE IN OPEN FIELDS AND SHOULD BE TAKEN INTO
SHELTERS IF TIME PERMITS.
&&
LAT...LON 3238 8199 3238 8183 3216 8193 3222 8209
TIME...MOT...LOC 2211Z 036DEG 0KT 3228 8196Special weather statement, Jul 19, 6:17 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT TUE JUL 19 2016
SCZ044-050-052-192230-
DORCHESTER SC-TIDAL BERKELEY SC-CHARLESTON SC-
617 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
DORCHESTER COUNTIES UNTIL 630 PM EDT...
AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SLANDS BRIDGE
TO NEAR HANAHAN...AND MOVING WEST AT 5 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... NORTH
CHARLESTON...SUMMERVILLE...GOOSE CREEK...HANAHAN...
ARCHDALE...MIDDLETON PLACE AND SLANDS BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3302 8015 3299 8010 3300 8005 3294 8002
3295 8000 3300 8000 3300 7997 3292 7999
3294 8000 3293 8002 3291 8002 3290 7999
3278 8002 3290 8040 3297 8042 3299 8041
3304 8034
TIME...MOT...LOC 2217Z 085DEG 5KT 3296 8031 3294 8003Local storm report, Jul 19, 6:20 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 5 WNW HUGER 33.12N 79.88W
07/19/2016 E0.88 INCH BERKELEY SC PUBLIC
PUBLIC REPORTED NICKEL SIZED HAIL ALONG ROUTE 402 NEAR
BONNEAU FERRY DRIVE.
&&
EVENT NUMBER CHS1600621
SPRSpecial weather statement, Jul 19, 6:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT TUE JUL 19 2016
GAZ114-137-138-192300-
TATTNALL GA-LONG GA-INLAND LIBERTY GA-
624 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
TATTNALL COUNTIES UNTIL 700 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
MIDWAY TO NEAR DONALD. THESE STORMS WERE NEARLY STATIONARY.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GLENNVILLE AND DONALD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3205 8185 3202 8165 3167 8184 3167 8185
3171 8188 3173 8191 3175 8191 3176 8195
3179 8195 3178 8198 3182 8202 3181 8203
3182 8203
TIME...MOT...LOC 2223Z 179DEG 2KT 3200 8175 3178 8190Special weather statement, Jul 19, 6:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT TUE JUL 19 2016
SCZ043-044-050-192300-
DORCHESTER SC-INLAND COLLETON SC-CHARLESTON SC-
629 PM EDT TUE JUL 19 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
DORCHESTER AND COLLETON COUNTIES UNTIL 700 PM EDT...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GIVHANS TO
ARCHDALE...AND MOVING SOUTHWEST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
LIGHTNING.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
CEASE. MOVE INDOORS IMMEDIATELY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SLANDS
BRIDGE...ARCHDALE... MAGNOLIA GARDENS...MIDDLETON PLACE AND
HOLLYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3289 8054 3277 8011 3295 8005 3303 8040
TIME...MOT...LOC 2228Z 039DEG 7KT 3297 8037 3292 8012The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:25 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 65 min |
| Jul 19, 5:41 PM EDT | Special Weather Statement | CHS | Dorchester | 19 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 33 min |
| Jul 19, 5:48 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Jul 19, 6:02 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jul 19, 6:14 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 91 min |
| Jul 19, 6:17 PM EDT | Special Weather Statement | CHS | Charleston | 13 min |
| Jul 19, 6:29 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Jul 19, 6:51 PM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Jul 19, 7:16 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jul 19, 7:38 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 52 min |
| Jul 19, 7:41 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.